Alabama, 2008Drought in Alabama, July 1 to 31, 2008
July 1 to 31, 2008 · NWS BMX · 19 events in 19 counties and zones
Despite several storm systems with scattered rain fall, Severe (D2) Drought conditions continued across a large portion of central Alabama throughout the month of July.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Despite several storm systems with scattered rain fall, Severe (D2) Drought conditions continued across a large portion of central Alabama throughout the month of July.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 30, 10:45 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 30, 10:45 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1145 PM CDT MON JUN 30 2008
.UPDATE...AVIATION DISCUSSION.
&&
.SHORT TERM...TONIGHT AND TUESDAY.
WIDESPREAD CHANGE AS AN UNUSUALLY STRONG...BONAFIED COLD FRONT MAKES
ITS WAY ACROSS CENTRAL ALABAMA THIS AFTERNOON. IT BRINGS WITH IT
GUSTY WINDS...WHICH I AM SURE EVERYONE IN NOTICING THIS AFTERNOON...
AND MUCH DRIER AIR. IN FACT...DEWPOINTS ARE RAPIDLY FALLING OVER
THE NORTHERN HALF OF THE AREA AND ARE NEARLY 15 DEGREES COOLER
THAN THIS TIME YESTERDAY. THIS WILL SET THE STAGE FOR A VERY
PLEASANT EVENING...OVERNIGHT AND MORNING LOW. SOME MAY WALK
OUTSIDE IN THE MORNING WONDERING IF AN EARLY FALL HAS ARRIVED.
THE WEATHER WILL STAY RATHER NICE TOMORROW AS EXPECTING MOSTLY SUNNY
SKIES...BUT IT WILL BE ON THE WARM SIDE THANKS TO THE JULY 1ST SUN
ANGLE. HOWEVER...IT WILL FEEL RELATIVELY PLEASANT ONCE AGAIN AS
THE MOISTURE LEVELS WILL BE ANYTHING BUT JULY-LIKE. ENJOY THIS
UNIQUE SUMMER WEATHER WHILE IT LASTS
17/KLAWS
.LONG TERM...WEDNESDAY THROUGH MONDAY.
COOL MORNINGS AND LESS HUMID CONDITIONS TO CONTINUE INTO THURSDAY...
THATS WHEN THE MOISTURE AND RAIN CHANCES BEGIN TO CREEP BACK.
EXPECTING A WAVE TO SWING INTO THE MID-RIVER VALLEYS BY WEEKS
END...PUSHING A BOUNDARY DOWN INTO TN. THIS WILL ALLOW MOISTURE TO
POOL SOUTH OF THE BOUNDARY...AND BRING US BACK TO CLIMO TEMPS AND
POPS. NO SIGNIFICANT CHANGES MADE TO THE EXTENDED.
JONES/90
&&
.AVIATION...06Z TAF DISCUSSION.
VFR CONDITIONS EXPECTED THE ENTIRE PERIOD. SURFACE TROUGH INCHING
TOWARD MGM AT THIS WRITING. SCT070-120 CLOUDS IN VICINITY OF THIS
FEATURE AND THESE CLOUDS WILL CONTINUE ERODING AND WILL NOT POSE A
PROBLEM TO AVIATION INTEREST. HIGH PRESSURE BUILDS IN BEHIND THE
TROUGH WITH FAIRLY LIGHT NORTH TO NORTHEAST WINDS AND LITTLE
CLOUDINESS.
75/LINHARES
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 30, 5:10 PM CST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
610 PM CDT MON JUN 30 2008
ALZ011>015-017>050-011130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
610 PM CDT MON JUN 30 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED AT THIS TIME.
Drought, Blount
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Blount forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.981, -86.567 (the zone’s center; the record gives no point)
Drought, Etowah
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Etowah forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.045, -86.035 (the zone’s center; the record gives no point)
Drought, Cherokee
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Cherokee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.176, -85.604 (the zone’s center; the record gives no point)
Drought, Jefferson
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.554, -86.896 (the zone’s center; the record gives no point)
Drought, Shelby
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Shelby forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.264, -86.661 (the zone’s center; the record gives no point)
Drought, St. Clair
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- St. Clair forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.716, -86.315 (the zone’s center; the record gives no point)
Drought, Calhoun
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.771, -85.826 (the zone’s center; the record gives no point)
Drought, Cleburne
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Cleburne forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.675, -85.519 (the zone’s center; the record gives no point)
Drought, Talladega
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Talladega forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.380, -86.166 (the zone’s center; the record gives no point)
Drought, Clay
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.269, -85.861 (the zone’s center; the record gives no point)
Drought, Randolph
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Randolph forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.294, -85.459 (the zone’s center; the record gives no point)
Drought, Coosa
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Coosa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.936, -86.248 (the zone’s center; the record gives no point)
Drought, Tallapoosa
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Tallapoosa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.862, -85.797 (the zone’s center; the record gives no point)
Drought, Chambers
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Chambers forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.914, -85.392 (the zone’s center; the record gives no point)
Drought, Elmore
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Elmore forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.597, -86.149 (the zone’s center; the record gives no point)
Drought, Macon
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Macon forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.386, -85.693 (the zone’s center; the record gives no point)
Drought, Lee
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Lee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.601, -85.356 (the zone’s center; the record gives no point)
Drought, Russell
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Russell forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.288, -85.185 (the zone’s center; the record gives no point)
Drought, Barbour
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Barbour forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.870, -85.393 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, July 1 to 31, 20081 death · 68 injured · 8 events
- Wildfire in California, July 1 to 25, 2008$5.0 million · 1 event
- Hail and Damaging Wind in Minnesota, July 1, 2008$355,000 · 1.25 in hail · 14 events
- Drought in Texas, July 1 to 31, 2008$165,000 · 7 events
- Hail and Damaging Winds in New Hampshire, July 1, 2008$145,000 · 50 kt wind · 4 events
- Flood and Hail in Massachusetts, July 1, 2008$81,000 · 1.75 in hail · 16 events
- Tornado and Hail in Florida, July 1 to 2, 2008$73,000 · EF0 · 8 events
- Flood in Illinois, July 1 to 14, 2008$100,000 · 1 event
- Flood in Missouri, July 1 to 16, 2008$100,000 · 1 event
- Flood in Illinois, July 1 to 10, 2008$50,000 · 1 event
- Drought in North Carolina, July 1 to 31, 200834 events
- Hail and Damaging Winds in Connecticut, July 1, 2008$28,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 128287, 128288, 128289, 128290, 128291, 128292, 128293, 128294, 128295, 128296, 128297, 128298, 128299, 128300, 128301, 128302, 128303, 128304, 128305.